Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 78, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 24, 2013, 6:29 PM CDT for Champaign County, McLean County, Piatt County, Illinois. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 24, 2013, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, IL, McLean County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:36 PM CDT | TSTM WND DMG | Mahomet, IL | TRAMPOLINES BLOWN OVER...TRASH CANS BLOWN DOWN STREETS...AND SOME SMALL LIMBS ALSO BLOWN DOWN IN MAHOMET. |
| Jun 24, 6:37 PM CDT | TSTM WND GST 51 | 1 Ne Lake Of The Woods, IL | APRS MESONET |
| Jun 24, 6:41 PM CDT | TSTM WND DMG | Fisher, IL | POWER LINE BLOWN DOWN. |
| Jun 24, 6:55 PM CDT | TSTM WND GST 56 | Rantoul, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 24, 6:14 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS53 KILX 242329
SVRILX
ILC019-113-147-250030-
/O.NEW.KILX.SV.W.0078.130624T2329Z-130625T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
629 PM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS...
* UNTIL 730 PM CDT
* AT 627 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAYBROOK TO 7 MILES WEST OF FISHER TO DE LAND...AND
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RANTOUL...MANSFIELD...FISHER...MAHOMET...LAKE OF THE WOODS...
THOMASBORO...GIFFORD...FOOSLAND...CROPSEY...DEWEY...LUDLOW...
FLATVILLE...ROYAL AND PENFIELD.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 237 AND 257.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 160 AND 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4010 8869 4013 8869 4028 8858 4061 8863
4062 8855 4062 8846 4040 8845 4040 8795
4016 8794
TIME...MOT...LOC 2329Z 253DEG 41KT 4050 8850 4034 8844
4016 8855
HAIL...<.75IN
WIND...60MPH
$$
SHIMON3 follow-up statements
530
WWUS53 KILX 242348
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
648 PM CDT MON JUN 24 2013
ILC113-147-242358-
/O.CAN.KILX.SV.W.0078.000000T0000Z-130625T0030Z/
MCLEAN IL-PIATT IL-
648 PM CDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PIATT AND
SOUTHEASTERN MCLEAN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4013 8846 4040 8846 4041 8817 4040 8795
4016 8794
TIME...MOT...LOC 2348Z 253DEG 41KT 4056 8823 4040 8817
4022 8828
$$
ILC019-250030-
/O.CON.KILX.SV.W.0078.000000T0000Z-130625T0030Z/
CHAMPAIGN IL-
648 PM CDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHAMPAIGN COUNTY UNTIL 730 PM CDT...
AT 645 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF GIBSON CITY TO 7 MILES NORTHWEST
OF RANTOUL TO LAKE OF THE WOODS...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RANTOUL...THOMASBORO...GIFFORD...LUDLOW...FLATVILLE...ROYAL AND
PENFIELD.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 237 AND 257.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 169 AND 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4013 8846 4040 8846 4041 8817 4040 8795
4016 8794
TIME...MOT...LOC 2348Z 253DEG 41KT 4056 8823 4040 8817
4022 8828
HAIL...<.75IN
WIND...60MPH
$$
SHIMON190
WWUS53 KILX 250010
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
710 PM CDT MON JUN 24 2013
ILC019-250030-
/O.CON.KILX.SV.W.0078.000000T0000Z-130625T0030Z/
CHAMPAIGN IL-
710 PM CDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHAMPAIGN COUNTY UNTIL 730 PM CDT...
AT 708 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF RANKIN TO ST. JOSEPH...AND MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 655 PM...RANTOUL AIRPORT RECORDED A
56 MPH WIND GUST.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROYAL.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 243 AND 257.
LAT...LON 4015 8822 4040 8817 4041 8806 4040 8795
4016 8794
TIME...MOT...LOC 0010Z 269DEG 40KT 4038 8791 4016 8801
HAIL...<.75IN
WIND...60MPH
$$
SHIMON653
WWUS53 KILX 250028
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
728 PM CDT MON JUN 24 2013
ILC019-250038-
/O.EXP.KILX.SV.W.0078.000000T0000Z-130625T0030Z/
CHAMPAIGN IL-
728 PM CDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAMPAIGN COUNTY
WILL EXPIRE AT 730 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 4015 8822 4040 8817 4041 8806 4040 8795
4016 8794
TIME...MOT...LOC 0028Z 269DEG 40KT 4038 8765 4016 8775
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:12 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 24, 3:12 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT MON JUN 24 2013 .DISCUSSION... ISSUED 300 PM CDT MON JUN 24 2013 THE SHORT TERM THROUGH WEDNESDAY WILL BE DOMINATED BY PERIODIC BOUTS OF SEVERE STORMS AND FLASH FLOODING...ALONG WITH HIGH HEAT AND HUMIDITY. A COLD FRONT SHOULD PUSH ACROSS ILLINOIS LATE IN THE WEEK PROVIDING SOME RELIEF FROM THE HEAT AND HUMIDITY AND DAILY THUNDERSTORMS. MUCH MORE COMFORTABLE CONDITIONS SHOULD DEVELOP NEXT WEEKEND. BASED ON THE 3-5" OF RAIN FROM PEORIA AND NORTH...WE DECIDED TO INCLUDE OUR NORTHERN 5 COUNTIES IN A FLASH FLOOD WATCH THROUGH TONIGHT DUE TO THE HEAVY RAIN POTENTIAL AGAIN. SHORT TERM...TONIGHT THROUGH WEDNESDAY. INITIAL SEVERE STORM WATCH IS IN EFFECT UNTIL 7 PM FOR OUR WESTERN COUNTIES BUT ANOTHER WATCH FOR AREAS NORTHEAST OF THAT WATCH MAY BE COMING SOON. BASED ON RADAR ANALYSIS...THE SOUTHERN END OF THE LINE OF STORMS IN N MO AND E IOWA APPEARS TO BE ERODING EARLY ON. WE COULD SEE ADDITIONAL DEVELOPMENT ON THE SOUTHERN FLANK AIDED BY INCREASING MID-LEVEL FLOW AND MOISTURE CONVERGENCE. IF NOT...THE SOUTHERN COUNTIES IN THE WATCH WILL NOT BE AFFECTED AS MUCH WITH THIS ROUND OF STORMS. CORFIDI VECTORS ARE SHOWING THE LINE SHOULD MAINTAIN ITS MOTION TO THE EAST-NORTHEAST AS IT MOVES ACROSS IL...WHICH WILL MAKE IT MU-CAPE VALUES ARE CLIMBING TO NEAR 3000 J/KG AS SUNSHINE AHEAD OF THE LINE HAS HELPED BOOST SURFACE TEMPERATURES INTO THE UPPER 80S WITH SURFACE DEWPOINTS IN THE LOWER 70S. SURFACE BASED CONVECTION WILL AID IN DOWNBURST WINDS BEING ABLE TO REACH THE GROUND. SPC MESO-ANALYSIS SHOWS DOWNBURST CAPE VALUES AROUND 1100 J/KG...WHICH ALSO POINTS TOWARD EFFICIENT MOMENTUM TRANSFER TO THE SURFACE AND DAMAGING WINDS. WITH VGP ABOVE 0.2 ACROSS OUR NORTHERN COUNTIES...WE COULD SEE SOME ROTATING EMBEDDED SUPERCELLS WITH A TORNADO POSSIBLE. THE LINE OF STORMS SHOULD REACH OUR WESTERN COUNTIES AROUND 4 PM...AND PROGRESS EASTWARD TO NEAR BMI BY 6 PM AND INTO INDIANA BY 8-9 PM. STRATIFORM RAIN BEHIND THE LINE MAY LINGER FOR A FEW HOURS. SATELLITE IMAGES SHOW A WEAK SHORTWAVE IN THE WAKE OF THIS COMPLEX...SO A FEW ADDITIONAL THUNDERSTORMS MAY AFFECT OUR NW COUNTIES THROUGH MORNING. THEREFORE WE KEPT CHANCE POPS IN THE NW AFTER MIDNIGHT. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON TUESDAY...MAINLY NORTH OF I-72/74-DANVILLE. WE ORIGINALLY HAD EXPECTED SOME UPPER LEVEL RIDGING TO PROVIDE A BREAK IN THE STORMS...AND WE STILL MAY SEE DRY CONDITIONS FOR MUCH OF THE DAY. HOWEVER...SPC HAS EXPANDED THE DAY 2 SLIGHT RISK FARTHER SOUTH TO INCLUDE A LARGE PORTION OF OUR FORECAST AREA...SO WE DECIDED TO ACKNOWLEDGE THE SEVERE POTENTIAL WITH SLIGHTLY HIGHER POPS. WE WILL HAVE A BETTER CHANCE OF BEING CAPPED TUES AS THE MID LEVELS WARM. HOWEVER...ISOLATED AREAS THAT DO BREAK THE CAP WILL HAVE A GREAT DEAL OF ML-CAPE FOR VIGOROUS UPDRAFTS. WE STILL MAINLY HAVE SLIGHT CHANCE POPS EXCEPT FOR NORTH OF I-74 WHERE WE WENT WITH CHANCE POPS. WEDNESDAY SHOULD SEE INCREASING BETTER DESTABILIZATION OF THE LOWER TROP AS THE UPPER RIDGE BEGINS TO BREAK DOWN IN RESPONSE TO A PROGRESSIVE TROUGH FROM CANADA. SURFACE HEAT AND HUMIDITY WILL REMAIN HIGH...BUT SUNSHINE MAY BE A BIT MORE LIMITED IF CONVECTION DEVELOPS EARLIER IN THE AFTERNOON. TUES AND WED WILL HAVE POTENTIAL FOR HEAT INDEX READINGS AROUND 100 IN MANY AREAS BASED ON THE AMOUNT OF SUNSHINE AND WHERE THE CIRRUS SHIELD DEVELOPS AHEAD OF CONVECTION. STILL...VERY UNCOMFORTABLE CONDITIONS. LONG TERM...THURSDAY THROUGH MONDAY. THE MODELS ALL SHOW A COLD FRONTAL PASSAGE AT SOME POINT BEGINNING LATE WED NIGHT OR THURSDAY...BUT THE ARRIVAL OF COLDER AIR DELAYED UNTIL FRIDAY INTO FRIDAY NIGHT AS A SECONDARY PUSH OF CANADIAN AIR OCCURS. WE MAY SEE A FEW SHOWERS OR STORMS IN THE EAST THURSDAY AS THE COLD FRONT DEPARTS...WITH A BREAK IN THE RAIN LATER THURS AND THURS NIGHT. AS A REINFORCING SHORTWAVE IN THE 500 MB TROUGH ROUNDS THE BACK SIDE OF THE SYSTEM...IT IS PROJECTED TO BECOME CUT OFF AND LINGER ACROSS THE WESTERN GREAT LAKES THROUGH EARLY NEXT WEEK. THAT WOULD LIKELY KEEP RAIN SHOWER CHANCES ACROSS OUR AREA FOR MUCH OF THAT TIME...AS THE COLD POOL PROVIDES FAVORABLE LAPSE RATES FOR UPDRAFTS. SO A CHANGE FROM HEAT AND HUMIDITY TO CLOUDY AND COOLER APPEARS IN THE OFFING. SHIMON && .AVIATION... ISSUED 1201 PM CDT MON JUN 24 2013 DIFFICULT TO DELINEATE DETAILS IN THIS AFTERNOONS FORECAST. LOTS OF PLAYERS IN THE GAME THIS TIME AROUND. SHORTWAVE CROSSING IOWA IS CURRENTLY PRODUCING STRONG TO SEVERE CONVECTION. AS THE FORCING PUSHES EAST IT WILL INTERACT WITH RESIDUAL BOUNDARIES ACROSS ILLINOIS FROM LAST NIGHTS DOWNPOURS. ABUNDANT MOISTURE EVIDENT WITH 2+ STANDARD DEVIATION PRECIP WATER VALUES IN PLACE. HOWEVER...MODELS ARE FORECASTING SOME WARMING AT MID-LEVELS WHICH MAY LIMIT COVERAGE OF CONVECTION BY THE TIME IT REACHES CENTRAL ILLINOIS TAF SITES. FOR NOW WILL ASSUME THAT COLD POOL BEHIND INCOMING CONVECTION WILL BE SUFFICIENT TO COMPENSATE FOR ANY FORECASTED WARMING AND WILL HIT CONVECTION HARD...PARTICULARLY IN THE WESTERN TERMINALS LATE THIS AFTERNOON AND EARLY EVENING. IN SHORT-TERM...A PACKET OF GRAVITY WAVES IS PUSHING SOUTH THROUGH CENTRAL ILLINOIS AT THIS TIME ENABLING SOME LOW CLOUDS TO BRIEFLY IMPACT TERMINALS AND PRODUCING SOME WIND SHIFTS. WILL INCLUDE AS MUCH DETAIL AS POSSIBLE...BUT SOME GENERALIZATIONS WILL BE NECESSARY. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031. &&
Hazardous weather outlook, Jun 24, 3:15 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT MON JUN 24 2013 ILZ036-040-041-047-049-050-251100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 315 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL PUSH INTO ILLINOIS LATER THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO THIS EVENING. FLOODING ALONG THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL CONTINUE AT LEAST THROUGH THE END OF THE WEEK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY EVENING. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY AFTERNOON AND THURSDAY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE FROM 3 PM UNTIL 9 PM. ILZ037-038-042>046-048-051>057-061>063-251100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-TAZEWELL- VERMILION- 315 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL PUSH INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY AFTERNOON AND THURSDAY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE FROM 3 PM UNTIL 9 PM. ILZ027>031-251100- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 315 PM CDT MON JUN 24 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ALTHOUGH SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDDLE AFTERNOON... NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL PUSH INTO ILLINOIS LATER THIS AFTERNOON. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA. A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY AFTERNOON AND THURSDAY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE FROM 3 PM UNTIL 9 PM. ILZ071-072-251100- CLAY-RICHLAND- 315 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT FLOODING WILL OCCUR ALONG THE LITTLE WABASH RIVER FOR THE NEXT FEW DAYS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN INTO EARLY THIS EVENING. THE THREAT OF ORGANIZED SEVERE STORMS IS LOW...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL HAS OCCURRED OVER PARTS OF SOUTHEAST ILLINOIS OVER THE PAST SEVERAL DAYS...SO ANY ADDITIONAL THUNDERSTORM ACTIVITY WILL INCREASE THE FLOOD AND FLASH FLOOD THREAT IN THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY EVENING SOME OF THE STORMS MAY HAVE DAMAGING WINDS AND LARGE HAIL. A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST AND SHOULD BRING ANOTHER CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ073-251100- LAWRENCE- 315 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN...MAINLY THIS AFTERNOON AND EARLY THIS EVENING. THE THREAT OF ORGANIZED SEVERE STORMS IS LOW...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA. A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY AFTERNOON AND CONTINUING THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-251100- CRAWFORD-EFFINGHAM-JASPER- 315 PM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL PUSH INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA. A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY AFTERNOON AND THURSDAY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE FROM 3 PM UNTIL 9 PM. BARKER
In the hours before
Local storm report, Jun 24, 4:21 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
421 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 1 W MIDDLE GROVE 40.72N 90.12W
06/24/2013 E50 MPH KNOX IL EMERGENCY MNGR
ESTIMATED 50 MPH WIND GUST.
&&
LAUFENBERGLocal storm report, Jun 24, 5:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
503 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG PEORIA 40.74N 89.61W
06/24/2013 PEORIA IL EMERGENCY MNGR
CITY OF PEORIA EOC REPORTED A 6 TO 8 INCH DIAMATER TREE
LIMB DOWN ON GRAND BOULEVARD NORTH OF WAR MEMORIAL DRIVE
ON THE EAST SIDE OF PEORIA.
&&
LAUFENBERGLocal storm report, Jun 24, 5:24 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL WILLIAMSVILLE 39.95N 89.56W
06/24/2013 M0.88 INCH SANGAMON IL EMERGENCY MNGR
&&
LAUFENBERGLocal storm report, Jun 24, 5:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
536 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG LINCOLN 40.15N 89.37W
06/24/2013 LOGAN IL TRAINED SPOTTER
TREE DOWN BLOCKING UNION STREET.
0525 PM TSTM WND DMG LINCOLN 40.15N 89.37W
06/24/2013 LOGAN IL EMERGENCY MNGR
TREE LIMBS DOWN ON NORTH KICKAPOO AND ON THE EAST SIDE OF
LINCOLN.
0527 PM TSTM WND GST LINCOLN 40.15N 89.37W
06/24/2013 M62.00 MPH LOGAN IL MESONET
RSOIS MEASURED 62 MPH WIND GUST AT THE NATIONAL WEATHER
SERVICE OFFICE IN LINCOLN.
&&
LAUFENBERGLocal storm report, Jun 24, 5:45 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
545 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST BLOOMINGTON 40.48N 88.97W
06/24/2013 E53.00 MPH MCLEAN IL ASOS
53 MPH WIND GUST MEASURED AT THE CENTRAL ILLINOIS
REGIONAL AIRPORT IN BLOOMINGTON.
&&
LAUFENBERGLocal storm report, Jun 24, 6:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
621 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG CHILLICOTHE 40.92N 89.50W
06/24/2013 PEORIA IL TRAINED SPOTTER
70 FOOT TALL TREE BLOWN DOWN ON CAR...NUMEROUS TREE LIMBS
DOWN AS WELL.
&&
LAUFENBERGThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:49 PM CDT | Areal Flood Warning | ILX | Clay | 8 hr |
| Jun 24, 12:52 AM CDT | Special Weather Statement | ILX | Knox | 53 min |
| Jun 24, 2:06 AM CDT | Special Weather Statement | ILX | Peoria, Stark | 54 min |
| Jun 24, 3:46 AM CDT | Special Weather Statement | ILX | Marshall, Peoria, Stark, Woodford | 59 min |
| Jun 24, 3:50 AM CDT | Areal Flood Advisory | ILX | Marshall, Peoria, Stark, Woodford | 6 hr |
| Jun 24, 3:58 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Woodford | 62 min |
| Jun 24, 4:11 AM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Stark | 6 hr |
| Jun 24, 5:03 AM CDT | Flash Flood Warning | ILX | Peoria, Woodford | 5 hr |
| Jun 24, 5:12 AM CDT | Flash Flood Warning | ILX | Peoria, Stark | 5 hr |
| Jun 24, 5:28 AM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Woodford | 5 hr |
| Jun 24, 6:09 AM CDT | Flash Flood Warning | ILX | Marshall, Woodford | 6 hr |
| Jun 24, 9:51 AM CDT | Flash Flood Warning | ILX | Peoria, Stark | 6 hr |
| Jun 24, 3:16 PM CDT | Special Weather Statement | ILX | Morgan, Scott | 59 min |
| Jun 24, 3:20 PM CDT | Flash Flood Watch | ILX | Knox, Marshall, Peoria, Stark, Woodford | 4 hr |
| Jun 24, 3:40 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 65 min |
| Jun 24, 3:53 PM CDT | Special Weather Statement | ILX | Cass, Menard | 67 min |
| Jun 24, 4:10 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 65 min |
| Jun 24, 5:02 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 43 min |
| Jun 24, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 63 min |
| Jun 24, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Piatt | 58 min |
| Jun 24, 6:59 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.